Alert archive / Guam / High Surf Warnings in 2011
High Surf Warning 1, NWS Guam
NWS Guam issued this high surf warning at Jan 16, 2011, 2:52 PM CST. It took effect at Jan 17, 2011, 2:00 PM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2011, 2:52 PM CST (20:52 UTC)
- In effect from
- Jan 17, 2011, 2:00 PM CST
- Expired
- Jan 18, 2011, 2:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
398 WHMY40 PGUM 161952 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 552 AM CHST MON JAN 17 2011 .OVERVIEW...A STRONG COLD FRONT SOUTH OF JAPAN IS PRODUCING A LARGE AREA OF GALE FORCE WINDS NORTHWEST OF THE MARIANAS. THESE WINDS ARE GENERATING LARGE SWELL WHICH WILL CREATE HAZARDOUS SURF ON NORTH AND WEST FACING REEFS FOR THE REMAINDER OF THE WEEK. GUZ001-002-003-004-170800- /X.NEW.PGUM.SU.W.0001.110117T2000Z-110118T0800Z/ /X.NEW.PGUM.SU.Y.0003.110118T0800Z-110123T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 552 AM CHST MON JAN 17 2011 ...HIGH SURF WARNING IN EFFECT FROM 6 AM TO 6 PM CHST TUESDAY ALONG NORTH AND WEST FACING REEFS... ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 PM CHST SUNDAY ALONG NORTH AND WEST FACING REEFS... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CHST TUESDAY. A HIGH SURF ADVISORY HAS ALSO BEEN ISSUED. THIS HIGH SURF ADVISORY IS IN EFFECT FROM 6 PM TUESDAY TO 6 PM CHST SUNDAY. A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES WILL POUND THE REEFS...PRODUCING DEADLY RIP CURRENTS...POTENTIALLY MAJOR COASTAL EROSION AND LIKELY COASTAL INUNDATION. EXPECT HAZARDOUS SURF TO RISE RAPIDLY ON NORTH AND WEST FACING REEFS STARTING EARLY TUESDAY MORNING. SURF WILL PEAK AT 12 TO 16 FEET TUESDAY AFTERNOON. SURF WILL THEN DIMINISH SOMEWHAT BUT REMAIN HAZARDOUS FOR THE REST OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... COASTAL EROSION OR PROPERTY DAMAGE IS POSSIBLE IN LOW-LYING AREAS...OR WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY AT HIGH TIDE WHICH OCCURS AT AROUND 7:30 AM AND 5:30 PM ON TUESDAY. THE HIGH TIDE AT 5:30 PM IS 2.5 FEET...ONE OF THE HIGHEST OF THE YEAR. STAY CLEAR OF LIFE THREATENING SURF ALONG NORTH AND WEST FACING REEFS. DO NOT GO OUT TO SEE THE SURF! AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$
5 follow-up statements
435 WHMY40 PGUM 170535 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 335 PM CHST MON JAN 17 2011 .OVERVIEW...LARGE SWELL GENERATED BY GALES SOUTH OF JAPAN WILL PRODUCE DANGEROUS SURF ON NORTH AND WEST FACING REEFS FOR THE NEXT FEW DAYS. GUZ001>004-171745- /X.EXT.PGUM.SU.W.0001.110117T2000Z-110118T2000Z/ /X.EXT.PGUM.SU.Y.0003.110118T2000Z-110123T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 335 PM CHST MON JAN 17 2011 ...HIGH SURF WARNING NOW IN EFFECT FROM 6 AM TUESDAY TO 6 AM CHST WEDNESDAY... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM CHST SUNDAY... A HIGH SURF WARNING IS NOW IN EFFECT FROM 6 AM TUESDAY TO 6 AM WEDNESDAY....FOLLOWED BY A HIGH SURF ADVISORY WHICH WILL BE IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM SUNDAY. A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING SURF WILL POUND THE REEFS...PRODUCING DEADLY RIP CURRENTS. COASTAL EROSION AND COASTAL INUNDATION ARE ALSO LIKELY. EXPECT HAZARDOUS SURF TO RISE RAPIDLY ON NORTH AND WEST FACING REEFS STARTING EARLY TUESDAY MORNING ON SAIPAN AND AROUND MID- MORNING ON GUAM. SURF WILL PEAK AT 12 TO 16 FEET TUESDAY AFTERNOON AND EVENING. SURF WILL THEN DIMINISH TO 9 TO 13 FEET WEDNESDAY... BUT REMAIN HAZARDOUS FOR THE REST OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... COASTAL EROSION OR PROPERTY DAMAGE ARE POSSIBLE IN LOW-LYING AREAS OR WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY AT HIGH TIDE...WHICH OCCURS AROUND 7:30 AM AND 5:30 PM ON TUESDAY. STAY CLEAR OF LIFE THREATENING SURF ALONG NORTH AND WEST FACING REEFS. DO NOT GO OUT TO SEE THE SURF! && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
258 WHMY40 PGUM 171756 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 356 AM CHST TUE JAN 18 2011 .OVERVIEW...LARGE SWELL GENERATED BY GALES SOUTH OF JAPAN WILL PRODUCE DANGEROUS SURF ON NORTH AND WEST FACING REEFS FOR THE NEXT FEW DAYS. GUZ001>004-180800- /X.CON.PGUM.SU.W.0001.110117T2000Z-110118T2000Z/ /X.CON.PGUM.SU.Y.0003.110118T2000Z-110123T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 356 AM CHST TUE JAN 18 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM CHST WEDNESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM CHST SUNDAY... A HIGH SURF WARNING IS NOW IN EFFECT FROM 6 AM TUESDAY TO 6 AM WEDNESDAY....FOLLOWED BY A HIGH SURF ADVISORY WHICH WILL BE IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM SUNDAY. A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING SURF WILL POUND THE REEFS...PRODUCING DEADLY RIP CURRENTS. COASTAL EROSION AND COASTAL INUNDATION ARE ALSO LIKELY. EXPECT HAZARDOUS SURF TO RISE RAPIDLY ON NORTH AND WEST FACING REEFS STARTING EARLY THIS MORNING ON SAIPAN AND AROUND MID- MORNING ON GUAM. SURF WILL PEAK AT 12 TO 16 FEET THIS EVENING AND TONIGHT. SURF WILL THEN DIMINISH TO 9 TO 13 FEET WEDNESDAY...BUT REMAIN HAZARDOUS FOR THE REST OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... COASTAL EROSION OR PROPERTY DAMAGE ARE POSSIBLE IN LOW-LYING AREAS OR WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY AT HIGH TIDE...WHICH OCCURS TODAY AROUND 7:30 AM AND 5:30 PM. STAY CLEAR OF LIFE THREATENING SURF ALONG NORTH AND WEST FACING REEFS. DO NOT GO OUT TO SEE THE SURF! && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
895 WHMY40 PGUM 180505 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 305 PM CHST TUE JAN 18 2011 GUZ001>004-181915- /X.CON.PGUM.SU.W.0001.000000T0000Z-110118T2000Z/ /X.CON.PGUM.SU.Y.0003.110118T2000Z-110123T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 305 PM CHST TUE JAN 18 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM CHST WEDNESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM CHST SUNDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY FOLLOWED BY A HIGH SURF ADVISORY WHICH WILL BE IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM CHST SUNDAY. A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING SURF WILL POUND THE REEFS...PRODUCING DEADLY RIP CURRENTS. COASTAL EROSION AND COASTAL INUNDATION ARE ALSO LIKELY. DANGEROUS SURF WILL PEAK AT 12 TO 16 FEET THIS EVENING AND TONIGHT. SURF WILL THEN DIMINISH TO 9 TO 13 FEET WEDNESDAY...BUT WILL REMAIN HAZARDOUS FOR THE REST OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... COASTAL EROSION OR PROPERTY DAMAGE ARE POSSIBLE IN LOW-LYING AREAS OR WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY AT HIGH TIDE...WHICH OCCURS THIS EVENING AROUND 5:30 PM. STAY CLEAR OF LIFE THREATENING SURF ALONG NORTH AND WEST FACING REEFS. DO NOT GO OUT TO SEE THE SURF! && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
011 WHMY40 PGUM 181803 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 403 AM CHST WED JAN 19 2011 GUZ001>004-190800- /X.CON.PGUM.SU.W.0001.000000T0000Z-110118T2000Z/ /X.CON.PGUM.SU.Y.0003.110118T2000Z-110123T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 403 AM CHST WED JAN 19 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM CHST EARLY THIS MORNING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SUNDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM THIS MORNING... FOLLOWED BY A HIGH SURF ADVISORY WHICH WILL BE IN EFFECT UNTIL 6 PM CHST SUNDAY. A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING SURF WILL POUND THE REEFS...PRODUCING DEADLY RIP CURRENTS. COASTAL EROSION AND COASTAL INUNDATION ARE ALSO LIKELY. DANGEROUS SURF OF 11 TO 15 FEET EARLY THIS MORNING WILL SUBSIDE TO BETWEEN 9 AND 13 FEET BY THIS EVENING. SURF WILL CONTINUE GRADUALLY SUBSIDING BUT WILL REMAIN HAZARDOUS FOR THE REST OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... COASTAL EROSION OR PROPERTY DAMAGE ARE POSSIBLE IN LOW-LYING AREAS OR WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY EARLY THIS MORNING. STAY CLEAR OF LIFE THREATENING SURF ALONG NORTH AND WEST FACING REEFS. DO NOT GO OUT TO SEE THE SURF! && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
150 WHMY40 PGUM 182024 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 624 AM CHST WED JAN 19 2011 GUZ001>004-190800- /X.EXP.PGUM.SU.W.0001.000000T0000Z-110118T2000Z/ /X.CON.PGUM.SU.Y.0003.000000T0000Z-110123T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 624 AM CHST WED JAN 19 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SUNDAY... ...HIGH SURF WARNING HAS EXPIRED... THE HIGH SURF WARNING IS NO LONGER IN EFFECT. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SUNDAY. A HIGH SURF ADVISORY MEANS... HAZARDOUS SURF OF 10 TO 14 FEET ALONG NORTH FACING REEFS EARLY THIS MORNING WILL SUBSIDE TO BETWEEN 9 AND 13 FEET BY THIS EVENING. SURF ALONG NORTH FACING REEFS WILL SUBSIDE SLIGHTLY BUT REMAIN HAZARDOUS FOR THE REST OF THE WEEK. HAZARDOUS SURF OF 8 TO 10 FEET TODAY ALONG WEST FACING REEFS WILL SUBSIDE BELOW HAZARDOUS LEVELS TO BETWEEN 6 AND 8 FEET BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf warning went out at Jan 16, 12:36 AM CST, 14 hours 16 minutes earlier.
Area forecast discussion, Jan 16, 12:36 AM CST, 14 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 436 PM CHST SUN JAN 16 2011 .SYNOPSIS... A FEW SHOWERS HAVE PERSISTED JUST WEST OF THE MARIANAS TODAY... BUT A LOW-LEVEL RIDGE IS KEEPING SHOWER ACTIVITY LIMITED ELSEWHERE. THE SHEAR LINE TO THE NORTHWEST CONTINUES TO DROP SOUTHEASTWARD AND IS NOW ABOUT 400 MILES NORTHWEST OF SAIPAN. && .DISCUSSION... LATEST MODEL DATA MAINTAINS PREVIOUS FORECAST QUITE WELL SO HAVE MADE FEW GRID EDITS. THE SHEAR LINE IS EXPECTED STALL NEAR SAIPAN WITH ANOTHER PUSH OF STRONGER NORTHEAST WINDS PUSHING THE SHEAR LINE SOUTHWARD ACROSS THE MARIANAS BY LATE WEEK. HAVE KEPT SHOWERS ISOLATED FOR ALL LOCATIONS THROUGH THE WEEK...BUT SCATTERED SHOWERS WILL CERTAINLY BE POSSIBLE FOR SOME ISLANDS IF THE SHEAR LINE STALLS OVERHEAD. LATER IN THE WEEK...NORTHEAST WINDS WILL INCREASE TO NEAR SMALL CRAFT ADVISORY LEVELS. TIMING REMAINS A LITTLE FUZZY BETWEEN THE MODELS SO WILL HAVE TO WAIT A FEW MORE DAYS UNTIL THE FORECAST OF DURATION AND MAGNITUDE CAN BE FINE- TUNED. && .MARINE... SHIP OBSERVATIONS AND ASCAT DATA SHOW A LARGE FETCH REGION OF 30 TO 40 KNOT WINDS BEHIND THE SHEAR LINE. WAVEWATCH MODEL RUNS HAVE BEEN CONSISTENT IN SHOWING A RAPID INCREASE IN NORTH SWELL HEIGHTS EARLY MONDAY MORNING. THE PEAK OF THE EVENT IS EXPECTED TO OCCUR AROUND MIDDAY TUESDAY WITH AN 11 TO 13 FOOT NORTH SWELL AND A 12 TO 13 SECOND PERIOD. THIS WILL CREATE HAZARDOUS SURF OF JUST OVER 15 FEET PROMPTING THE ISSUANCE OF A HIGH SURF WARNING AND SMALL CRAFT ADVISORY MONDAY AFTERNOON VALID FOR TUESDAY. HIGH SURF WILL ALSO LEAD TO INUNDATION OF 2 TO 4 FEET ALONG LOW-LYING COASTAL AREAS. THE LARGE NORTH SWELL WILL GRADUALLY SUBSIDE TUESDAY NIGHT THROUGH THURSDAY BUT WILL REMAIN LARGE ENOUGH THAT A HIGH SURF ADVISORY WILL CONTINUE THROUGH MIDWEEK. && .EASTERN MICRONESIA... FRESH TO MODERATE TRADE WINDS AND ISOLATED SHOWERS ARE EXPECTED TO PREVAIL ACROSS THIS AREA IN THE COMING WEEK. ASCAT ANALYSIS SHOWS THE AXIS OF A SURFACE TROUGH WAS JUST WEST OF POHNPEI AND DRIFTING WESTWARD. HIGH SURF ADVISORY REMAINS IN EFFECT ALONG EASTERN REEFS OF KOSRAE. WW3 BRINGS SURF BELOW HAZARDOUS LEVELS BY TUE...BUT ALSO SHOWS THE NNW SWELL BUILDING AT BOTH POHNPEI AND KOSRAE AS THE WEEK PROGRESSES. MAJURO BUOY KALO SHOWS A DOMINANT LONG-PERIOD SWELL FROM NNW NEAR 7 FT. && .WESTERN MICRONESIA... THE COLD FRONT APPROACHING NW MICRONESIA WILL GENERATE LARGE NORTH SWELL THAT WILL QUICKLY BUILD SURF TO HAZARDOUS LEVELS LATE MONDAY NIGHT FOR YAP AND PALAU...AND REACH CHUUK WEDNESDAY. WEATHER WILL BE ACTIVE THIS WEEK. SAT LOOPS SHOW A WEAK MID-LEVEL CIRCULATION BETWEEN YAP AND KOROR MOVING SLOWLY WESTWARD. ASCAT ANALYSIS SHOWS THE COLD FRONT NEAR 13N130E AND MOVING SE. TROUGHING ALONG WITH VARIABLE WINDS REMAINS ACROSS KOROR...AND EAST SURFACE WINDS WERE DEVELOPING AT YAP. MODELS...MAINLY GFS...INDICATE THE COLD FRONT WILL MOVE SE TO NEAR 10N AND TRANSITION INTO A SHEAR LINE IN THE COMING DAYS. ASCAT WINDS SHOW A TROUGH APPROACHING CHUUK FROM EAST AND GFS INDICATES THE TROUGH WILL MOVE ACROSS CHUUK OVERNIGHT WITH SLIGHT CHANCE OF THUNDERSTORMS. THE TROUGH WILL DRIFT WESTWARD TO NEAR YAP AND PALAU BY MID WEEK. OTHERWISE...GENTLE TO FRESH TRADE WINDS WITH MAINLY ISOLATED SHOWERS ARE EXPECTED THIS WEEK FOR WESTERN MICRONESIA. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...NONE. MARIANAS WATERS...NONE. && W. AYDLETT/SIMPSON
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 2:52 PM CST | High Surf Advisory | GUM | 4 days | |
| Jan 16, 2:52 PM CST | Small Craft Advisory for Hazardous Seas | GUM | 71 hr |
Nearby
High Surf Warnings in Guam, 2011Every high surf warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.